Florida, 2003

Damaging Wind in Florida, April 25, 2003

April 25, 2003 · NWS TAE · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Apr 25, 1:27 AM EST, 4 hours 13 minutes earlier.

Area forecast discussion, Apr 25, 1:27 AM EST, 4 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE
227 AM EDT FRI APR 25 2003

SYNOPSIS: SERN CONUS REMAINS IN AN AREA OF UPPER DIFFLUENCE TO THE
SE OF A BIG UPPER LEVEL LOW MOVING E ACROSS THE OZARKS THIS MORNING.
A 90-95 KT SUBTROPICAL JET IS MOVING E ACROSS THE GULF OF MEXICO,
PUTTING THE LOCAL AREA IN THE LEFT EXIT REGION. THE SURFACE
LOW IS MOVING SLOWLY EWD ACROSS NRN ARKANSAS. A DRY LINE IS
EVIDENT ACROSS E TX WITH A COLD FRONT JUST BEHIND IT. A WARM FRONT
EXTENDS SEWD FROM THE LOW ACROSS MS AND INTO OUR COASTAL WATERS.
SURFACE HIGH PRESSURE IS HANGING STUBBORNLY ON ACROSS GA AND NE FL
KEEPING THINGS RATHER STABLE THUS FAR. AREA RADARS SHOW STRONG TO
SEVERE STORMS OVER SE MS AND W CENTRAL AL WITH ONLY ISOLATED SHOWERS
CLOSER TO HOME.

MODEL DISCUSSION: THE UPPER LOW WILL OPEN INTO A WAVE BY THE TIME IT
CROSSES INTO THE TN VALLEY THIS EVENING. THE SHORT WAVE TROUGH AXIS
WILL THEN PUSH E OF THE AREA ON SAT. HOWEVER, TROUGHINESS WILL
LINGER ACROSS THE AREA INTO SUN. MODELS SHOW THE WARM FRONT LIFTING
N ACROSS THE AREA AFTER DAYBREAK. THE TRAILING COLD FRONT MOVES ONLY
VERY SLOWLY EWD AS THE SURFACE LOW TREKS ACROSS KY. ONLY THE GFS
SHOWS THE FRONT E OF THE AREA BY DAYS END SAT. THE ETA DOES NOT SHOW
AN AIRMASS CHANGE IN OUR ERN ZONES UNTIL SAT NIGHT.

PUBLIC FORECAST: WILL SHOW LIKELY POPS ALL ZONES TODAY...TAPERING TO
20 W AND 30 E THIS EVENING. DUE TO SLUGGISH MOVEMENT OF THE FRONT,
WILL MAINTAIN A 20 POP SERN ZONES INTO SAT MORNING. TEMP GUIDANCE IS
SIMILAR AND WILL BE BLENDED. CONCERNING SEVERE WX POTENTIAL, BOTH
ETA AND GFS SHOW THE SUBTROPICAL JET WEAKENING AND SLIPPING SWD.
NEVERTHELESS, LIFT IN THE LEFT EXIT REGION LOOKS IMPRESSIVE ACROSS
OUR NRN ZONES, IN PART DUE TO THE PROXIMITY OF THE JET STREAK OVER
THE CENTRAL APPALACHIANS. GFS SHOWS A 50 KT LOW LEVEL JET ACROSS SE
AL AND SW GA LATER THIS MORNING. IN ADDITION, WET BULB ZERO HEIGHTS
DROP BELOW 10 KFT BY THIS AFTERNOON. THIS MEANS WE WILL NEED TO KEEP
AN EYE OUT FOR HAILERS, ESPECIALLY ACROSS NRN ZONES. THIS WILL BE
COVERED IN THE HWO. WILL MENTION SEVERE STORM POTENTIAL IN ZONES AND
ALSO MENTION BREEZY CONDITIONS FOR TODAY.

MARINE: WINDS WILL ONLY BARELY REACH SCA LEVELS (20+ KT). HOWEVER,
WAVE WATCH SHOWS SEAS UP AROUND 7-8 FEET, SO SCA WILL BE EXTENDED
EWD TO INCLUDE THE APALACHEE BAY TODAY. WINDS/SEAS EXPECTED TO DROP
INTO SCEC RANGE (15-20 KT) TONIGHT WITH NO HIGHLIGHTS EXPECTED
BEYOND THAT THROUGH TUE.

FIRE WX: NO CONCERNS THROUGH SAT.

EXTENDED: NO CHANGES PLANNED. STILL LOOKING FOR A BACK DOOR FRONT TO
RETURN CHANCES FOR CONVECTION TO THE AREA FROM WED INTO THU.

PRELIM NUMBERS...

TLH  82 63 85 59  7210
PFN  78 66 80 62  7200
DHN  78 61 81 59  7200
ABY  80 62 81 58  72-0
VLD  81 64 84 59  7310
CTY  80 68 82 61  732-

.TLH...
AL...NONE.
GA...NONE.
FL...SCA ALL LEGS.

WOOL
Hazardous weather outlook, Apr 25, 4:45 AM EST, 55 minutes before
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-261000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
545 AM EDT FRI APR 25 2003

THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL
GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.
THE STORM PREDICTION CENTER INDICATES THAT THERE IS A SLIGHT RISK OF
SEVERE THUNDERSTORMS TODAY ACROSS THE ENTIRE OUTLOOK AREA. A WARM
FRONT WILL LIFT NORTH ACROSS THE AREA THIS MORNING. A COLD FRONT
WILL FOLLOW LATE TONIGHT INTO SATURDAY. NUMEROUS SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE REGION. THE STORMS
WILL BE PROLIFIC LIGHTNING PRODUCERS TODAY. IN ADDITION...A FEW OF
STORMS MAY PRODUCE DAMAGING WIND GUSTS AND LARGE HAIL. AN ISOLATED
TORNADO WILL BE POSSIBLE THIS MORNING IN SOUTHEAST ALABAMA AND THE
FLORIDA PANHANDLE. ACTIVITY IS EXPECTED TO WEAKEN THIS EVENING.
HOWEVER...THE FRONT WILL BE SLOW TO MOVE THROUGH AND ISOLATED TO
SCATTERED SHOWERS AND STORMS WILL BE POSSIBLE THROUGH THE NIGHT.
WINDS OVER THE COASTAL WATERS WILL INCREASE TO NEAR 20 KNOTS. THIS
WILL GENERATE SEAS OF 7 TO 8 FEET. FOR THIS REASON...A SMALL CRAFT
ADVISORY IS IN EFFECT FOR TODAY. WINDS AND SEAS WILL GRADUALLY
SUBSIDE TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
ISOLATED SHOWERS AND STORMS WILL REMAIN POSSIBLE SATURDAY MORNING.
THE FRONT WILL THEN PUSH EAST OF THE AREA BY MIDDAY TAKING ANY
REMAINING SHOWERS AND STORMS WITH IT. HAZARDOUS WEATHER IS NOT
ANTICIPATED FROM SATURDAY NIGHT THROUGH THURSDAY.

.SPOTTER CALL TO ACTION STATEMENT...
SINCE SOME STORMS MAY APPROACH OR EXCEED SEVERE LIMITS...SPOTTER
ACTIVATION MAY BE REQUIRED TODAY.

FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER
SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR
LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS.

18-WOOL

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Walton

When
April 25, 5:40 AM EST
Where
Walton County, Paxton
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
TRAINED SPOTTER
Coordinates
30.967, -86.300

Downed trees reported by a SKYWARN storm spotter.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2003Every state in 2003This day in weather historyWarnings in Florida, April 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5350161.